MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; FOLEY SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER; FOLEY SILICONE CATHETER
Model Number 166818
Health Effect - Clinical Code No Information (3190)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the user could not keep the balloon inflated during a period of two days.The balloon lost 30cc in that time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.Received 1 used silicone catheter for evaluation.Per visual evaluation, no defects along the catheter were found.During functional evaluation, the balloon was inflated with 15cc of air, using a syringe, and it was deflated.The catheter balloon was then inflated with 10ml of a mix of tap water and blue methylene using a syringe and it was deflated due to two pin-holes in the balloon.The balloon active length was found to be within specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use" 1149, 2199: "nl".

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7281890
Report Number1018233-2018-00489
Device Sequence Number16623770
Product Code GBM
UDI-Device Identifier00801741029813
UDI-Public(01)00801741029813
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number166818
Device Catalogue Number166818
Device Lot NumberNGAY3219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1